Missouri, 2006Damaging Wind in Missouri, July 13, 2006
July 13, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 13, 2:30 AM CST, 12 hours 20 minutes earlier.
Area forecast discussion, Jul 13, 2:30 AM CST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT THU JUL 13 2006
.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST IS POPS AND TO A LESSER EXTENT
TEMPERATURES/HEAT INDICES.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY OVER WESTERN
KENTUCKY AT THIS TIME WILL CONTINUE TO SHIFT EASTWARD...MOST LIKELY
OUT OF THE FORECAST AREA BY 12Z...AS LATEST MID-LEVEL SENSATION
MOVES SLOWLY EASTWARD THROUGH THE REGION. THE FLOW BEHIND THIS
DISTURBANCE WILL REMAIN NEARLY ZONAL...SO THERE IS NO ANY REASON NOT
TO EXPECT SOME AT LEAST WIDELY SCATTERED DIURNAL CONVECTION
THROUGHOUT THE REGION THIS AFTERNOON. WILL THEREFORE INDICATE 30-40
POPS AREAWIDE MAINLY FOR THIS AFTERNOON...HOWEVER...IN THE SOUTHEAST
THERE MAY BE SOME LINGERING ACTIVITY THROUGH THE MORNING HOURS.
A DIRTY NORTHWEST FLOW WILL DEVELOP ACROSS THE REGION FOR TONIGHT
AND FRIDAY...AS AN IMPRESSIVE MID/UPPER LEVEL RIDGE INTENSIFIES OVER
THE CENTRAL AND SOUTHERN ROCKIES AND PLAINS. THE 00Z GFS AND NAM
EACH BRING ANOTHER MID-LEVEL DISTURBANCE THROUGH THE REGION
TONIGHT...WITH THE OBVIOUS TIMING AND LOCATION ISSUES. INCREASED
POPS TO 40 AREAWIDE AT LEAST TO SHOW A TREND TOWARD A WETTER TONIGHT
PERIOD. DO NOT WANT TO GO LIKELY OR BETTER UNTIL THE MID-LEVEL WAVE
BECOMES MORE OBVIOUS IN THE OBSERVED DATA.
THE 00Z GFS DEVELOPS A CLOSED LOW OUT OF THE NEXT DISTURBANCE IT
MOVES SOUTHEAST TOWARD THE QUAD STATE FRIDAY NIGHT. IT THEN
PROCEEDS TO BUILD/EXPAND THE MID/UPPER LEVEL RIDGE TO OUR
NORTH...ALLOWING THE LOW TO SLOWLY DRIFT SOUTH THROUGH THE REGION
THROUGH THE WEEKEND. A QUICK LOOK AT THE 00Z ECMWF SUPPORTS THIS
GENERAL TREND OF TROUGHINESS ACROSS THE AREA...WITH STRONG RIDGING
TO OUR NORTH.
THE GFS IS LIKELY OVERDONE DUE TO GRID SCALE CONVECTIVE FEEDBACK
PROBLEMS...BUT IT APPEARS TO BE ON THE RIGHT TRACK. IT GENERATES
QPF MAINLY IN NORTHERN ZONES FRIDAY NIGHT...AND THEN HAS A MORE
DIURNAL SIGNAL THROUGH THE WEEKEND AND INTO NEXT WEEK. THE NAM IS A
BIT FASTER AND SOMEWHAT MORE PROGRESSIVE WITH THIS FEATURE.
WILL KEEP THE 40 POPS FOR FRIDAY AND EXTEND THEM THROUGH FRIDAY
NIGHT. HAVE NO CONFIDENCE IN A SPECIFIC AREA OF BEST THREAT SO WILL
KEEP THE BROADBRUSH WITH POPS AT THIS TIME. GIVEN TIMING CONCERNS
WILL STAY WITH 30 POPS FOR SATURDAY...AND TRUE TO THE DIURNAL
SIGNAL...WILL KEEP THE 20S FOR SATURDAY NIGHT.
SUNDAY AND BEYOND IS A BIG QUESTION MARK. COULD SEE DAILY CHANCES
OF AT LEAST DIURNAL CONVECTION CONTINUE THROUGH THE ENTIRE
FORECAST...BUT DO NOT WANT TO MAKE WHOLESALE CHANGES AT THIS TIME.
WILL LEAVE THE FORECAST ALONE FOR SUNDAY AND BEYOND.
NEAR TERM TEMPERATURES FOLLOWED CONSENSUS GUIDANCE FAIRLY CLOSELY.
SHOULD SEE A WARMING TREND TODAY AND FRIDAY...AND THEN A LEVELING
OUT IN THE LOW TO MID 90S THROUGH THE WEEKEND.
GIVEN THE DEWPOINT TRENDS OF THE LAST 24 HOURS...AND CONTINUED DAILY
CONVECTION EXPECTED...FOLLOWED THE CONSENSUS MAV/MET GUIDANCE OF
DAYTIME DEWPOINTS IN THE MID 70S THROUGH SATURDAY. THIS WILL PUSH
HEAT INDICES SOLIDLY INTO THE 100 TO 105 DEGREE RANGE BEGINNING IN
MOST AREAS TODAY...AND EVERYWHERE FRIDAY THROUGH MONDAY. WILL
HEADLINE THE HEAT INDICES IN THE ZONES...BUT IT SHOULD REMAIN JUST
BELOW CRITERIA FOR A HEAT ADVISORY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS
Hazardous weather outlook, Jul 13, 6:50 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
750 AM CDT THU JUL 13 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
750 AM CDT THU JUL 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGHOUT THE QUAD
STATE MAINLY THIS AFTERNOON AND TONIGHT. DUE TO THE SLOW STORM
MOTION EXPECTED...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING
PROBLEMS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. IN
ADDITION...VERY ISOLATED DAMAGING WIND GUSTS MAY BE POSSIBLE WITH
THE STRONGEST STORMS THIS AFTERNOON AND TONIGHT.
THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE HEAT INDICES FROM
100 TO 105 ACROSS SOUTHEAST MISSOURI...MUCH OF SOUTHERN ILLINOIS
AND THE PURCHASE AREA OF WEST KENTUCKY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A CHANCE OF THUNDERSTORMS IS FORECAST FOR FRIDAY THROUGH SUNDAY.
SEVERE WEATHER IS NOT EXPECTED...HOWEVER...LOCALIZED HEAVY RAIN AND
FLOODING MAY CONTINUE TO BE A PROBLEM...ESPECIALLY FRIDAY AND
FRIDAY NIGHT.
HEAT INDICES WILL RANGE FROM 100 TO 105 ACROSS THE ENTIRE QUAD
STATE AREA EACH AFTERNOON FROM FRIDAY THROUGH AT LEAST MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO REPORT ANY HEAVY RAIN AND FLOODING
PROBLEMS OBSERVED THROUGH THE COMING WEEKEND.
DRS
In the hours before
Special weather statement, Jul 13, 2:39 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
339 PM CDT THU JUL 13 2006
ILZ080-084-088-MOZ076-086-087-132130-
BOLLINGER MO-CAPE GIRARDEAU MO-JACKSON IL-PERRY IL-PERRY MO-UNION IL-
339 PM CDT THU JUL 13 2006
...SCATTERED STRONG THUNDERSTORMS MAY PRODUCE SOME HAIL AND WIND...
AT 335 PM...DOPPLER RADAR DETECTED STRONG THUNDERSTORMS FROM NEAR
PERRYVILLE AND MARBLE HILL MISSOURI...TO NEAR AVA ILLINOIS. THE
STORMS WERE MOVING EAST AT 20 MPH.
THROUGH 430 PM...THESE STORMS WILL REMAIN CLUSTERED ACROSS
BOLLINGER...PERRY...AND CAPE GIRARDEAU COUNTIES IN SOUTHEAST
MISSOURI...AND JACKSON COUNTY IN SOUTHERN ILLINOIS. THE STORMS WILL
BE CAPABLE OF PEA TO MARBLE SIZE HAIL AND ISOLATED WIND GUSTS UP TO
50 MPH. VERY HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING AS WELL...
SHOULD THE STORMS PERSIST OVER ANY GIVEN LOCALE.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
CN
Thunderstorm Wind, Cape Girardeau
- When
- July 13, 2:50 PM CST to 3:00 PM CST
- Where
- Cape Girardeau County, Cape Girardeau
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.300, -89.533
Numerous trees and power lines were blown down, knocking out power to more than 1,000 electric customers. The city fire department responded to 12 calls of downed power lines during the storm. The peak wind gust at the Cape Girardeau airport, south of the city, was 50 MPH. Estimated higher gusts occurred in the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 13 to 21, 20064 deaths · 437 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 13, 2006$8.0 million · 3 in hail · 27 events
- Heat in Mississippi, July 13, 20061 death · 1 event
- Flood in Ohio, July 13 to 15, 20061 death · 1 event
- Hail in Kansas, July 13, 2006$3.3 million · 3 in hail · 3 events
- Hail and Damaging Winds in North Carolina, July 13, 2006$1.5 million · 65 kt wind · 10 events
- Flash Flooding in West Virginia, July 13, 2006$907,000 · 3 events
- Hail and Damaging Winds in Iowa, July 13, 2006$95,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, July 13, 2006$185,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, July 13, 2006$100,000 · 1.75 in hail · 14 events
- Damaging Winds and Lightning Strike in Virginia, July 13, 2006$96,000 · 65 kt wind · 12 events
- Flash Flood and Hail in North Carolina, July 13, 2006$100,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522369.